Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Sep 28, 2012, 3:21 PM EDT for Halifax County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2012, 3:21 PM EDT (19:21 UTC)
- Expired
- Sep 28, 2012, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 119 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
367
WWUS81 KRNK 281921
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT FRI SEP 28 2012
VAZ058-059-282000-
CHARLOTTE VA-HALIFAX VA-
321 PM EDT FRI SEP 28 2012
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
HALIFAX...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DRYBURG AROUND 335 PM...HITESBURG AROUND 340
PM AND STAUNTON RIVER STATE PARK AROUND 345 PM.
LAT...LON 3689 7848 3670 7864 3668 7863 3665 7856
3663 7855 3666 7862 3669 7865 3669 7867
3665 7870 3658 7871 3659 7893 3691 7880
3695 7848
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Sep 28, 1:26 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 28, 1:26 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 126 PM EDT FRI SEP 28 2012 .SYNOPSIS... A COLD FRONT WILL SAG SLOWLY SOUTH INTO THE AREA TONIGHT AND INTO NORTH CAROLINA BY EARLY SATURDAY. THE FRONT WILL STALL OVER THE CAROLINAS OVER THE WEEKEND INTO EARLY NEXT WEEK. LOW PRESSURE WILL MOVE FROM THE GULF COAST INTO THE CAROLINAS ON TUESDAY AND WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 945 AM EDT FRIDAY... WAVE/VORT MOVING INTO SOUTHERN WVA ATTM THE MAIN PLAYER THIS MORNING WITH BANDS OF SHRA/TSRA EXTENDING FROM AROUND THE SMALL COMMA HEAD SOUTH INTO SW VA PER LATEST RADAR TRENDS. LATEST GUIDANCE TAKES THIS IMPULSE NE ALONG THE FRONT INTO NORTH/CENTRAL VA AND GRADUALLY DAMPENS IT THIS AFTERNOON AS THE SURFACE BOUNDARY SAGS IN BY LATE IN THE DAY. EXPECT MUCH OF THE DEEPER CONVECTION TO THE WEST TO WEAKEN PUSHING OUT EAST ACROSS THE MOUNTAINS GIVEN LACK OF EARLY INSTABILITY BUT MAY BE ENOUGH SHRA/CLOUDS TO INHIBIT HEATING THIS AFTERNOON. EXCEPTIONS LIKELY OVER THE FAR SOUTH AND EAST WHERE DOWNSLOPING SEEN OFF MORNING RAOBS SHOULD ALLOW FOR MORE BREAKS. HAVE ALREADY UPDATED TO BUMP POPS TO LIKELY A BIT SOONER FAR WEST WHILE TRIMMING OUT EAST WHERE WILL STILL BE A FEW HOURS PUSHING ANY SHRA OVER THE BLUE RIDGE. LEFT OVERALL LIKELY POPS FOR MOST AREAS LATER IN THE AFTERNOON WHEN COMBO OF WAVE/FRONT AND SOME HEATING SHOULD ALLOW FOR MORE WIDESPREAD SHRA ACROSS THE CWA. TEMPS TRICKY AS EXPECT LITTLE IN THE WAY OF RISES NW EARLY ON WHILE SEEING SOME SUN PIEDMONT AND FAR SOUTH. THEREFORE BUMPED DOWN HIGHS IN THE WEST AND NORTH A FEW DEGREES WHILE LEAVING THE EAST MOSTLY IN THE LOW 80S. PREVIOUS DISCUSSION AS OF 420 AM EDT FRIDAY... COLD FRONT TRAILS FROM LOW IN WESTERN PENNSYLVANIA TO ANOTHER LOW IN WESTERN KENTUCKY. WATER VAPOR LOOP SHOWS A WELL DEFINED SHORT WAVE ASSOCIATED WITH THE KENTUCKY LOW. THIS FEATURE WILL TRACK EAST TODAY...REACHING THE FORECAST AREA THIS AFTERNOON. EXPECT THE FRONT TO REMAIN ALONG A DC TO WESTERN KENTUCKY LINE THROUGH THE DAY WITH A SLIGHT PUSH TO THE SOUTH TONIGHT AFTER THE LOW GOES BY. SIMILAR TO THE PAST COUPLE OF DAYS EXPECT CLUSTERS OF SHOWERS AND THUNDERSTORMS ALONG THE BOUNDARY TODAY AND TONIGHT. RADAR WAS SHOWING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN THE WARM...MOIST AIR MASS AHEAD OF THE FRONT. LATEST RUC AND LOCAL WRF DATA KEPT A MAJORITY OF THE SHOWERS AND THUNDERSTORMS IN THE WESTERN COUNTY WARNING AREA THIS MORNING THEN MOVES A LINE OF THUNDERSTORMS ACROSS THE FORECAST AREA BETWEEN 19Z/3PM AND 01Z/9PM. HAVE ALIGNED PROBABILITY OF PRECIPITATION TO FOLLOW THIS TIMING AND PLACEMENT. ONCE THE STORMS EXIT THE AREA THIS EVENING...THE CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUES OVERNIGHT WITH THE FRONT ENTERING THE NORTHERN AND CENTRAL COUNTY WARNING AREA. CLOUD COVER WILL GREATLY INFLUENCE THE INSTABILITY TODAY AND THE LOCATIONS WITH THE HIGHEST POTENTIAL OF STRONG TO SEVERE STORMS. WITH CLOUDS ALREADY SPREADING INTO THE WESTERN COUNTY WARNING AREA...APPEARS THE BETTER THREAT FOR ANY SEVERE STORMS WILL BE IN THE FOOTHILLS AND PIEDMONT WERE THERE WILL BE MORE HEATING AND BETTER LAPSE RATES. WILL HIGHLIGHT THE SEVERE THREAT FOR THIS REGION IN THE HAZARDOUS WEATHER OUTLOOK. WITH THE FOOTHILLS AND PIEDMONT GETTING MORE SUN THIS MORNING HAVE USE THE WARMER GUIDANCE AS A BASIS FOR AFTERNOON HIGH TEMPERATURES. CLOUDS WILL KEEP HIGHS SLIGHTLY COOLER IN THE WEST. WILL ALSO KEEP MINIMUM TEMPERATURES TONIGHT ON THE MILD SIDE...WITH MUCH OF THE FORECAST AREA STILL ON THE WARM SIDE OF THE FRONT. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 300 AM EDT FRIDAY... AN UPPER LEVEL CLOSED OFF LOW WILL TRACK SOUTH FROM ONTARIO ON SATURDAY TO NORTHWEST PENNSYLVANIA SUNDAY. THIS LOW WILL THEN TRACK NORTHEAST OVER NEW YORK SUNDAY NIGHT. THIS LOW WILL MAINLY INFLUENCE THE AREAS WEATHER BY KEEPING TEMPERATURES NEAR NORMAL ON SATURDAY AND BELOW NORMAL SUNDAY. CAN NOT RULE OUT A STRAY MOUNTAIN SHOWERS AS SHORT WAVES PIVOT AROUND THE LOW AND ACROSS THE APPALACHIANS. MODELS ARE PAINTING SHOWERS ACROSS RNK SOUTH IN THE MORNING...THEN IN THE PIEDMONT DURING THE AFTERNOON. AT FIRST...I DISREGARDED THESE SHOWERS AS THE FRONT IS WELL SOUTH OF THE AREA AND THE SURFACE TO LOW LEVEL FLOW IS NORTHERLY. IN FURTHER DISSECTING THE MODELS...THERE IS AN 85H THETA-E BOUNDARY ALONG THE BLUE RIDGE FOR MUCH OF THE DAY. FURTHERMORE...MID AND UPPER LEVEL JET STRUCTURE WOULD PROMOTE SHOWERS TO FORM...ESPECIALLY IF LOW LEVEL MOISTURE IS SIGNIFICANT ENOUGH. SO I AM CONVINCED SHOWERS WILL DEVELOP ACROSS THE SOUTH AND EAST ON SATURDAY. HOWEVER...THINKING MODELS ARE OVER DONE ON RAINFALL AMOUNTS WITH SOME DRIER AIR WORKING IN FROM THE NORTH. THESE SHOWERS SHOULD FADE OR MOVE EAST OF THE AREA OVERNIGHT. NEIGHBORING OFFICES IN THE EAST HAVE LOW CHANCE POPS FOR SUNDAY. CONSIDERING THE FLIP-FLOP NATURE OF THE MODELS LATELY AND FORECAST COLLABORATION...WILL ALSO HAVE LOW CHANCE POPS ACROSS THE PIEDMONT SUNDAY. ANY SHOWERS WILL BE BRIEF AND THEREFORE LOOKING AT MORE OF A DRY DAY. BY MONDAY MORNING...THE UPPER LEVEL LOW WILL TRACK TO THE NORTHEAST AND HIGH PRESSURE FILLS IN BEHIND IT. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 300 PM EDT THURSDAY... GFS IS DEFINITELY TRENDING TOWARD AN ECMWF SOLUTION NOW WITH MUCH LESS AMPLITUDE WITH THE 500MB SHORT WAVE RIDING THROUGH THE UPPER MIDWEST ON TUESDAY. PATTERN WILL ESSENTIALLY EVOLVE FROM A DEEP TROF IN THE EAST ON SUNDAY TO A SPLIT FLOW REGIME BY MIDWEEK. HIGH PRESSURE IS NOW PROGGED TO SET UP SHOP OFF THE COAST AND THIS WILL BRING DEEP MOIST SLY FLOW INTO OUR AREA. ONE SURGE OF MOISTURE WILL ARRIVE WITH A SHORT WAVE ON TUESDAY AND AGAIN ON THURSDAY WITH A BIT OF A BREAK ON WEDNESDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 1245 PM EDT FRIDAY... INITIAL BATCH OF SHOWERS AND ISOLATED STORMS NOW PUSHING OUT TO EAST OF THE BLUE RIDGE WITH GUSTY WINDS ASSOCIATED WITH THE LEADING EDGE OF THE CONVECTION. THIS WILL CONTINUE TO BRING PERIODS OF IFR/MVFR AT KLWB AND PERHAPS KLYH THRU 19Z/3 PM. ADDITIONAL SHOWERS AND STORMS ARE EXPECTED TO DEVELOP ACROSS THE EAST WITH SOME OF THIS COVERAGE LIKELY AFFECTING KDAN THIS AFTERNOON. EXPECTING TO REMAIN VFR AT ALL OTHER SITES AS THE REGION BRIEFLY SLIDES INTO A BREAK BETWEEN THE CURRENT WAVE AND THE NEXT UPSTREAM IMPULSE OVER KY. THIS NEXT WAVE WILL COMBINE WITH THE FRONT SINKING SOUTH TO BRING ANOTHER ROUND OF SHRA/TSRA FROM WEST TO EAST LATE THIS AFTERNOON INTO THIS EVENING. FRONT LOOKS TO SLIP THROUGH THE NW LATER TONIGHT...AND PERHAPS REACHING THE VA/NC BORDER OVERNIGHT. LATEST NAM QUITE BULLISH ON BRINGING IN IFR/LIFR FOG AND LOW CIGS BEHIND THE EXITING SHRA THIS EVENING BUT LOOKS OVERDONE OUTSIDE OF SE WVA WHERE HIGHER CONFIDENCE OF SEEING AT LEAST MVFR CIGS/VSBYS TONIGHT. ELSW TRENDED CLOSER TO THE LATEST LAMP DATA WITH A COMP TOWARD THE NAM LATE WHEN A PERIOD OF MVFR/IFR VSBYS/CIGS POSSIBLE AT MOST LOCATIONS EXCLUDING KROA. THE DEEPER MOISTURE ALONG THE FRONT GETS PUSHED INTO THE CAROLINAS ON SATURDAY AND SUNDAY. HOWEVER WITH ANOTHER WAVE RIPPLING ALONG THE FRONT TO THE SOUTH WILL LIKELY BE HARD TO ERODE LOW CIGS OVER THE SOUTH UNTIL SAT AFTERNOON. SOME -RA ALSO POSSIBLE MAINLY AROUND KDAN IN THE MORNING BUT WONT INCLUDE MENTION ATTM WHILE KEEPING VFR CIGS MOST SPOTS UNTIL MID MORNING AND INTO THE AFTERNOON AT KDAN. SHOULD FINALLY SEE CLOUDS AND A RETURN TO VFR SAT NIGHT INTO SUNDAY WITH ONLY SOME RESIDUAL CLOUDS AROUND OUT EAST SAT EVENING FOR NOW. LOW PRESSURE MOVING UP FROM THE GULF WILL LIKELY BRING RAIN AND SUB VFR CONDITIONS LATER MONDAY INTO TUESDAY FOLLOWED BY IMPROVING WEATHER TUESDAY. && .EQUIPMENT... THE KFCX DOPPLER RADAR WHICH SERVES THE ROANOKE AND SURROUNDING AREA IS TENTATIVELY SCHEDULED TO BE TAKEN DOWN FOR SEVERAL DAYS BEGINNING MONDAY OCTOBER 1ST FOR ITS UPGRADE TO DUAL POLARIZATION TECHNOLOGY. NEIGHBORING DOPPLER RADARS AT STERLING VA (KLWX)... WAKEFIELD VA (KAKQ)...RALEIGH NC (KRAX)...GREENVILLE-SPARTANBURG SC (KGSP)...MORRISTOWN TN (KMRX)...AND CHARLESTON WV (KRLX) WILL CONTINUE TO PROVIDE COVERAGE OVER PARTS OF THE KFCX AREA DURING THE INSTALLATION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH NEAR TERM...AMS/JH SHORT TERM...RCS LONG TERM...MBS AVIATION...AMS/JH/KM EQUIPMENT...
Hazardous weather outlook, Sep 28, 5:43 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 543 AM EDT FRI SEP 28 2012 VAZ011-018>020-WVZ042>045-290945- GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 543 AM EDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ007-009-010-012>017-022>024-032>035-043>047- 058-059-290945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 543 AM EDT FRI SEP 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON INTO THE EARLY EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 28, 2:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 230 PM EDT FRI SEP 28 2012 NCZ005-006-281915- CASWELL NC-ROCKINGHAM NC- 230 PM EDT FRI SEP 28 2012 ...STRONG THUNDERSTORMS WILL AFFECT CASWELL AND ROCKINGHAM COUNTIES... AT 224 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM EDEN TO 5 MILES SOUTHWEST OF MADISON...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR DRAPER AROUND 235 PM...WENTWORTH...AND BETHANY AROUND 240 PM...OREGON HILL...AND HARRISONS CROSSROADS AROUND 245 PM...MAYFIELD AROUND 250 PM...RUFFIN...AND REIDSVILLE AROUND 255 PM...PELHAM AND AND LAWSONVILLE AROUND 300 PM. LAT...LON 3627 8004 3654 7989 3654 7933 3624 7952
Special weather statement, Sep 28, 2:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT FRI SEP 28 2012
VAZ044-058-281930-
HALIFAX VA-PITTSYLVANIA VA-
248 PM EDT FRI SEP 28 2012
...A STRONG THUNDERSTORM WILL AFFECT HALIFAX AND PITTSYLVANIA
COUNTIES...
AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
INGRAM...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR NATHALIE AROUND 300 PM...CRYSTAL HILL AROUND
310 PM AND SOUTH BOSTON AROUND 315 PM.
LAT...LON 3693 7878 3664 7891 3668 7933 3686 7939
3699 7926Special weather statement, Sep 28, 3:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT FRI SEP 28 2012
NCZ006-VAZ044-058-281945-
CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-
302 PM EDT FRI SEP 28 2012
...A STRONG THUNDERSTORM WILL AFFECT CASWELL...HALIFAX AND
PITTSYLVANIA COUNTIES...
AT 258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DANVILLE
CITY...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BLANCH AROUND 310 PM...HAMER AROUND 315 PM...
MILTON AROUND 320 PM AND SEMORA AROUND 330 PM.
LAT...LON 3645 7939 3654 7933 3654 7949 3671 7943
3668 7914 3642 7914Special weather statement, Sep 28, 3:19 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
319 PM EDT FRI SEP 28 2012
NCZ005-006-282000-
CASWELL NC-ROCKINGHAM NC-
319 PM EDT FRI SEP 28 2012
...STRONG THUNDERSTORMS WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...
AT 317 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
SOUTHWEST OF PROVIDENCE TO 6 MILES SOUTH OF REIDSVILLE...MOVING EAST
AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR YANCEYVILLE AROUND 340 PM AND HIGHTOWERS
AROUND 400 PM.
LAT...LON 3624 7964 3624 7970 3647 7946 3642 7914
3625 7916 3624 7946 3625 7953 3624 7954
3623 7963Special weather statement, Sep 28, 3:20 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 320 PM EDT FRI SEP 28 2012 VAZ058-281930- HALIFAX VA- 320 PM EDT FRI SEP 28 2012 ...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY... AT 317 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF TURBEVILLE...MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF HALIFAX COUNTY. LAT...LON 3654 7914 3662 7914 3659 7901 3654 7902
Special weather statement, Sep 28, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT FRI SEP 28 2012
VAZ058-059-282000-
CHARLOTTE VA-HALIFAX VA-
321 PM EDT FRI SEP 28 2012
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
HALIFAX...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR DRYBURG AROUND 335 PM...HITESBURG AROUND 340
PM AND STAUNTON RIVER STATE PARK AROUND 345 PM.
LAT...LON 3689 7848 3670 7864 3668 7863 3665 7856
3663 7855 3666 7862 3669 7865 3669 7867
3665 7870 3658 7871 3659 7893 3691 7880
3695 7848The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:23 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 22 min |
| Sep 28, 1:48 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 42 min |
| Sep 28, 1:54 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 66 min |
| Sep 28, 2:10 PM EDT | Special Weather Statement | RNK | Buckingham | 35 min |
| Sep 28, 2:20 PM EDT | Special Weather Statement | RNK | Halifax | 25 min |
| Sep 28, 2:48 PM EDT | Special Weather Statement | RNK | Halifax | 42 min |
| Sep 28, 3:02 PM EDT | Special Weather Statement | RNK | City of Danville | 43 min |
| Sep 28, 1:45 PM EDT | Special Weather Statement | RNK | Alexander | 30 min |
| Sep 28, 2:30 PM EDT | Special Weather Statement | RNK | Rockingham | 45 min |
| Sep 28, 3:19 PM EDT | Special Weather Statement | RNK | Caswell | 41 min |
| Sep 28, 3:20 PM EDT | Special Weather Statement | RNK | Person | 10 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.